Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 565, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 7, 2023, 1:44 PM EDT for 5 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2023, 1:44 PM EDT (17:44 UTC)
- Expired
- Sep 7, 2023, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, GA, Hancock County, GA, Jasper County, GA, Jones County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WUUS52 KFFC 071744
SVRFFC
GAC009-141-159-169-237-071830-
/O.NEW.KFFC.SV.W.0565.230907T1744Z-230907T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
144 PM EDT Thu Sep 7 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Baldwin County in central Georgia...
Putnam County in central Georgia...
West central Hancock County in east central Georgia...
Jones County in central Georgia...
Southeastern Jasper County in central Georgia...
* Until 230 PM EDT.
* At 144 PM EDT, severe thunderstorms were located along a line
extending from Willard to near Arkwright, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milledgeville, Eatonton, Gray, Midway-Hardwick, Meriwether,
Postell, Bradley, Wayside, Allenwood, Mountain Springs, Resseaus
Crossroads, Round Oak, Plant Harlee Branch, Browns Crossing,
Ethridge, James, Coopers, Haddock, Oconee Springs Park, and
Warfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3295 8329 3288 8344 3290 8367 3291 8369
3296 8371 3298 8372 3300 8372 3339 8352
3340 8321 3338 8322 3339 8319 3333 8314
TIME...MOT...LOC 1744Z 267DEG 25KT 3333 8347 3298 8365
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
877
WWUS52 KFFC 071813
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Thu Sep 7 2023
GAC159-071822-
/O.CAN.KFFC.SV.W.0565.000000T0000Z-230907T1830Z/
Jasper GA-
213 PM EDT Thu Sep 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3295 8329 3288 8344 3291 8362 3299 8363
3339 8344 3340 8321 3338 8322 3339 8319
3333 8314
TIME...MOT...LOC 1812Z 267DEG 25KT 3334 8325 3299 8343
$$
GAC009-141-169-237-071830-
/O.CON.KFFC.SV.W.0565.000000T0000Z-230907T1830Z/
Baldwin GA-Putnam GA-Hancock GA-Jones GA-
213 PM EDT Thu Sep 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WESTERN BALDWIN...PUTNAM...WEST CENTRAL HANCOCK AND EASTERN JONES
COUNTIES...
At 212 PM EDT, severe thunderstorms were located along a line
extending from near Rockville to near Greenberry Crossroads, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milledgeville, Eatonton, Gray, Midway-Hardwick, Meriwether, Ethridge,
Postell, James, Bradley, Coopers, Allenwood, Mountain Springs,
Haddock, Resseaus Crossroads, Oconee Springs Park, Warfield,
Greenberry Crossroads, Clinton, Rockville, and Plant Harlee Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 8329 3288 8344 3291 8362 3299 8363
3339 8344 3340 8321 3338 8322 3339 8319
3333 8314
TIME...MOT...LOC 1812Z 267DEG 25KT 3334 8325 3299 8343
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$683
WWUS52 KFFC 071821
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Thu Sep 7 2023
GAC009-141-169-237-071830-
/O.CON.KFFC.SV.W.0565.000000T0000Z-230907T1830Z/
Baldwin GA-Putnam GA-Hancock GA-Jones GA-
221 PM EDT Thu Sep 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WESTERN BALDWIN...SOUTHEASTERN PUTNAM...WEST CENTRAL HANCOCK AND
EASTERN JONES COUNTIES...
At 220 PM EDT, severe thunderstorms were located along a line
extending from Rockville to near Haddock, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milledgeville, Eatonton, Gray, Midway-Hardwick, Meriwether, Ethridge,
Postell, James, Bradley, Coopers, Allenwood, Mountain Springs,
Haddock, Resseaus Crossroads, Oconee Springs Park, Warfield,
Greenberry Crossroads, Clinton, Rockville, and Plant Harlee Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3288 8344 3292 8357 3302 8358 3337 8338
3340 8321 3338 8322 3339 8319 3333 8314
3295 8329
TIME...MOT...LOC 1820Z 267DEG 25KT 3334 8321 3299 8339
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$941
WWUS52 KFFC 071829
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Thu Sep 7 2023
GAC009-141-169-237-071837-
/O.EXP.KFFC.SV.W.0565.000000T0000Z-230907T1830Z/
Baldwin GA-Putnam GA-Hancock GA-Jones GA-
229 PM EDT Thu Sep 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BALDWIN...SOUTHEASTERN
PUTNAM...WEST CENTRAL HANCOCK AND EASTERN JONES COUNTIES WILL EXPIRE
AT 230 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Jones and western Baldwin counties through 3:15 PM EDT.
LAT...LON 3288 8344 3292 8357 3302 8358 3337 8338
3340 8321 3338 8322 3339 8319 3333 8314
3295 8329
TIME...MOT...LOC 1827Z 267DEG 25KT 3334 8318 3299 8336
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:07 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 7, 11:07 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1107 AM EDT Thu Sep 7 2023 ...Mid-morning Update... .UPDATE... Issued at 1058 AM EDT Thu Sep 7 2023 Forecast largely remains on track this morning with only a few tweaks made to reflect current satellite/radar trends. At the upper levels still noting an upper trough slowly sagging southward towards the southeast. Latest water vapor imagery showing some decent mid-level drier air accompanying this feature as well. At the surface, a weak surface trough is evident across south GA (south of our forecast area) with a surface front starting to enter our forecast area from the northwest. As 12z model guidance starts to come in will be looking to refine precip chances for later this afternoon. With not much frontal forcing, upper level support will be the main driver of any convection later today in addition to surface instability/moisture. Though will also note that the presence of mid- level drier air may try to act against development as well. && .SHORT TERM... (Today through Friday) Issued at 408 AM EDT Thu Sep 7 2023 500mb troughing will remain overhead through the short term period of the forecast. An upper low currently across western IL will deepen and drop SE in the flow through today and remain in place across the state through tomorrow. At the surface, a cold front currently stretches from the central Great Lakes back through the Lower Mississippi River Valley. This front will move south and eastward over the CWA today, but likely stall across southern portions of the area by early Saturday. Even though frontal forcing remains weak, moisture will tend to pool along the front creating the potential for scattered thunderstorms. Surface instability will definitely be present and lapse rates will be steep. Do think the best coverage for storms will be along and south of Interstate 85. A few strong storms will be likely and an isolated thunderstorm cannot be ruled out. If storms do become severe, the primary hazards would be damaging wind gusts and large hail. Locally heavy rainfall will be possible, especially if storm movement becomes parallel to the slow moving/stalling front. Temps will be a little cooler than in previous days, especially with an upper trough/low overhead. NListemaa && .LONG TERM... (Friday night through Wednesday) Issued at 408 AM EDT Thu Sep 7 2023 The forecast area will remain entrenched in an active weather pattern as a series of disturbances embedded within the deeply amplified trough over the east coast bring showers and thunderstorms. With a surface boundary stalled over central and eastern Georgia through the weekend as the disturbances pass over, showers and thunderstorms will be possible especially during the afternoon hours. A few storms could become strong to severe with damaging wind gusts as the primary hazard. As the trough nudges eastward Monday, we'll get a brief reprieve from precipitation. However, the next shortwave kicking in from the Plains is expected to bring another round of weather by midweek. Model guidance is still struggling to resolve this next midlevel feature, so have maintained chance PoPs through the end of the period. KAL && .AVIATION... (12Z TAFS) Issued at 722 AM EDT Thu Sep 7 2023 West winds through the period, but may try to go light and vrb overnight. Hi- res models continue the trend of developing precip across central/southern GA this afternoon. However, cannot rule out an isold shra right around 17-18Z. //ATL Confidence...12Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 64 86 64 83 / 10 10 20 50 Atlanta 66 87 67 87 / 10 0 10 30 Blairsville 59 81 60 78 / 10 10 10 50 Cartersville 62 85 63 86 / 10 0 0 30 Columbus 67 90 68 91 / 10 10 0 20 Gainesville 64 84 65 83 / 10 10 10 50 Macon 68 88 67 87 / 30 10 10 40 Rome 64 87 65 87 / 10 0 0 20 Peachtree City 63 87 63 87 / 10 0 0 30 Vidalia 69 88 68 87 / 40 40 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....KAL AVIATION...NListemaa
Hazardous weather outlook, Sep 7, 11:08 AM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1108 AM EDT Thu Sep 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1108 AM EDT Thu Sep 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible today across portions of north and central Georgia as a cold front moves south across the area. A few strong storms will be possible, with an isolated severe thunderstorm not out of the question. If storms do become severe, the primary hazards would be damaging wind gusts and isolated large hail. Locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are also expected in the region Friday through Wednesday. At this time the risk of severe weather remains low after Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 7, 1:16 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Thu Sep 7 2023
GAZ059-060-071745-
Putnam GA-Jasper GA-
116 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of west central Putnam
and east central Jasper Counties through 145 PM EDT...
At 116 PM EDT, a strong thunderstorm was over Monticello, moving east
at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Monticello, Central Georgia Experiment Stn, Stanfordville, and
Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3326 8377 3335 8376 3341 8347 3322 8348
TIME...MOT...LOC 1716Z 269DEG 15KT 3332 8369
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 1:31 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
131 PM EDT Thu Sep 7 2023
GAZ071-072-071800-
Monroe GA-Jones GA-
131 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of east central Monroe
and central Jones Counties through 200 PM EDT...
At 131 PM EDT, a strong thunderstorm was over Jarrell Plantation, or
10 miles west of Gray, moving east at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gray, Bradley, Wayside, Clinton, Jarrell Plantation, and Dames Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3302 8378 3309 8377 3311 8350 3296 8351
TIME...MOT...LOC 1731Z 272DEG 15KT 3305 8371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:16 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Sep 7, 1:21 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 24 min |
| Sep 7, 1:31 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
| Sep 7, 1:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Sep 7, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 42 min |
| Sep 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 48 min |
| Sep 7, 2:31 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| Sep 7, 2:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Sep 7, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 46 min |
| Sep 7, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 29 min |
| Sep 7, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 51 min |
| Sep 7, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 31 min |
| Sep 7, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 45 min |
| Sep 7, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Twiggs, Wilkinson | 21 min |
| Sep 7, 3:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Sep 7, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 25 min |
| Sep 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones | 39 min |
| Sep 7, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wilkinson | 33 min |
| Sep 7, 4:04 PM EDT | Special Weather Statement | FFC | Greene | 41 min |
| Sep 7, 4:20 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 25 min |
| Sep 7, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 46 min |
| Sep 7, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 40 min |
| Sep 7, 4:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Sep 7, 4:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Sep 7, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 43 min |
| Sep 7, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 38 min |
| Sep 7, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Peach, Pulaski, Twiggs | 47 min |
| Sep 7, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Sep 7, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 40 min |
| Sep 7, 5:35 PM EDT | Special Weather Statement | FFC | Jeff Davis | 25 min |
| Sep 7, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski | 43 min |
| Sep 7, 5:48 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 27 min |
| Sep 7, 5:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Sep 7, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Houston, Twiggs, Wilkinson | 52 min |
| Sep 7, 6:26 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Sep 7, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 43 min |
| Sep 7, 6:58 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 32 min |
| Sep 7, 7:07 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Sep 7, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Macon, Peach and 2 more | 40 min |
| Sep 7, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Laurens, Macon and 1 more | 33 min |
| Sep 7, 7:59 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.